Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Looking after someone tapering off Ativan


[Ma...]

Recommended Posts

I am currently supporting someone who has started to taper off Ativan. They have been on a dose of 6mgs for about 10 months and over the last two months they have tapered down to 5 mgs. However, every day is torture. Admittedly, they are going through a traumatic life event, which isn't helping but I honestly feel that being put on the Ativan was the worst thing that could have happened to them. It has had so many negative consequences. We are desperately trying to find a good health professional, psychiatrist or otherwise who can help with the worsening anxiety and panic.  We are very wary of psychiatrists, since it was a psychiatrist who prescribed them in the first place, telling them that they would continue to work and absolutely downplaying their danger! Well they don't continue to work and the agony they are going through daily is pretty much proof of that. They are also currently taking 50mgs of Sertraline ( since March) and 10 mgs of Cipralex ( last 10 years). We are in touch with our local NHS mental health team but they are atrociously busy and so very slow in getting back to us. We are still waiting for them to contact us but in all honestly it's very difficult to know what they can do. But we'll see. I'm so glad to have found this forum and I'm hoping that Micheal ( not his real name) will join too. Good luck to everyone.
Link to comment
Share on other sites

Hi Mag777 :hug:  Welcome to the forum.

 

We are happy to welcome you here. I am sorry Michael is having a tough time,  I do hope he decides to join.  Withdrawal from benzos can be very challenging and also frightening.  It’s not easy supporting someone going through this ordeal.  It's great that you are joining for advice and support, thank you for being there for him.  The symptoms he is experiencing are common, let him know that he will get through this ordeal. Please feel free to ask questions/post to any of the dedicated boards. 

 

It is suggested cutting between 5% and 10% of the daily dose every 10 - 14 days.  Many of us need to go slower than, whatever feels comfortable; the goal is to try to keep symptoms manageable.

 

I would recommend that you have a read through The Ashton Manual,  It is a valuable resource and outlines some of what one might experience, it gives a list of common symptoms. 

 

Here are some links, you may find helpful.

 

The Ashton Manual

Planning Your Withdrawal(TaperPlans)

Withdrawal Support

 

You might also like to post to this support group, 

 

Ativan Tapering Support Thread

 

If you would like to add a signature  (history of medication/doses etc). It will help members give the relevant advice. Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

 

 

Link to comment
Share on other sites

×
×
  • Create New...